# SDR 99ZZZX3105

- Difficulty date: August 13, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8451N
- Make and model: Beech D55
- Aircraft serial: TE571
- Engine: Cont IO520C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: SA630826
- Condition: Failed
- Location: Engine
- Part time: 14 hours
- Component: Supairpart
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 2 AND NR 3 CYLINDERS AND CONNECTING RODS REMOVED FROM BOTH ENGINES FOR C/W TCM CSB99-3.  UPON REMOVAL OF THE CONNECTING RODS, THE ROD BEARINGS (SUPERIOR PN SA630826) WERE FOUND TO HAVE LOST SIGNIFICANT AMOUNT OF BABBITT MATERIAL.  THE REMAINING CYLS AND CONNECTING RODS WERE REMOVED FROM BOTH ENGS.  THE ROD BEARINGS WERE FOUND TO BE IN VARIOUS STAGES OF DISTRESS RANGING FROM SUPERFICIAL PITTING TO COMPLETE LOSS OF BABBITT AND COPPER LAYERS.  BOTH ENGINES WERE TCM FACTORY RE-MFG.  BOTH DISASSEMBLED FOR PROPELLER STRIKE INSPECTIONS IN 11-98.  AT THAT TIME, BOTH CRANKSHAFTS AND RELATED BEARINGS WERE REPLACED.  AT THE TIME BEARING PROBLEM FOUND, TT ON ENGINES 231.0 HRS, TT CONNECTING ROD BEARINGS 14.0 HRS.
